Alert archive / South Carolina / Wind Advisories in 2013

Wind Advisory 5, NWS Charleston, SC

March 16, 20135 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Mar 16, 2013, 7:45 AM EDT for 5 counties in South Carolina. It took effect at Mar 16, 2013, 11:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2013, 7:45 AM EDT (11:45 UTC)
In effect from
Mar 16, 2013, 11:00 AM EDT
Expired
Mar 16, 2013, 2:59 PM EDT
In force
4 hr
Issued by
NWS Charleston, SC

Counties Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2013-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2013-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2298 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS72 KCHS 161145
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
745 AM EDT SAT MAR 16 2013


SCZ045-162000-
/O.CAN.KCHS.LW.Y.0012.130316T1500Z-130317T0000Z/
/O.NEW.KCHS.WI.Y.0005.130316T1500Z-130316T2300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
745 AM EDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE THIS MORNING THROUGH MID EVENING...WITH THE 
  STRONGEST WINDS DURING THE MID TO LATE AFTERNOON HOURS.

* IMPACTS...STRONG WIND GUSTS COULD DOWN SMALL OR WEAK TREES...TREE
  LIMBS AND POWER LINES. HIGH PROFILE VEHICLES COULD BE DIFFICULT
  TO CONTROL...ESPECIALLY ON BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

SCZ043-044-050-052-162000-
/O.NEW.KCHS.WI.Y.0005.130316T1500Z-130316T2300Z/
INLAND COLLETON-DORCHESTER-CHARLESTON-TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON
745 AM EDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...LATE THIS MORNING THROUGH MID EVENING...WITH THE 
  STRONGEST WINDS DURING THE MID TO LATE AFTERNOON HOURS.

* IMPACTS...STRONG WIND GUSTS COULD DOWN SMALL OR WEAK TREES...TREE
  LIMBS AND POWER LINES. HIGH PROFILE VEHICLES COULD BE DIFFICULT
  TO CONTROL...ESPECIALLY ON BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$
2 follow-up statements
415 
WWUS72 KCHS 161356
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
956 AM EDT SAT MAR 16 2013

SCZ040-042-162200-
/O.EXA.KCHS.WI.Y.0005.130316T1500Z-130316T2300Z/
ALLENDALE-HAMPTON-
INCLUDING THE CITIES OF...ALLENDALE...HAMPTON
956 AM EDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. LOCALLY
  HIGHER WINDS ARE POSSIBLE ON BRIDGES AND LARGE OVERPASSES.

* TIMING: LATE THIS MORNING THROUGH MID EVENING...WITH THE
  STRONGEST WINDS DURING THE MID TO LATE AFTERNOON HOURS.

* IMPACTS: STRONG WIND GUSTS COULD DOWN SMALL OR WEAK TREES...
  TREE LIMBS AND POWER LINES. HIGH PROFILE VEHICLES COULD BE
  DIFFICULT TO CONTROL...ESPECIALLY ON BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$

SCZ043>045-050-052-162200-
/O.CON.KCHS.WI.Y.0005.130316T1500Z-130316T2300Z/
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-CHARLESTON-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
956 AM EDT SAT MAR 16 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 40 MPH. LOCALLY
  HIGHER WINDS ARE POSSIBLE ON BRIDGES AND LARGE OVERPASSES.

* TIMING: LATE THIS MORNING THROUGH MID EVENING...WITH THE
  STRONGEST WINDS DURING THE MID TO LATE AFTERNOON HOURS.

* IMPACTS: STRONG WIND GUSTS COULD DOWN SMALL OR WEAK TREES...
  TREE LIMBS AND POWER LINES. HIGH PROFILE VEHICLES COULD BE
  DIFFICULT TO CONTROL...ESPECIALLY ON BRIDGES AND OVERPASSES.

* LAKE MOULTRIE: WAVES ON LAKE MOULTRIE WILL BUILD TO 1 TO 2 FT...
  HIGHEST ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE LAKE.
  CHOPPY WAVE CONDITIONS WILL ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND
OVERPASSES.

&&

$$
184 
WWUS72 KCHS 161859
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT SAT MAR 16 2013

SCZ045-162300-
/O.CAN.KCHS.WI.Y.0005.000000T0000Z-130316T2300Z/
/O.NEW.KCHS.LW.Y.0013.130316T1859Z-130316T2300Z/
INLAND BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
259 PM EDT SAT MAR 16 2013

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
LAKE MOULTRIE...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. THE
WIND ADVISORY HAS BEEN CANCELLED.

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET...HIGHEST CENTRAL AND EASTERN PORTIONS OF THE
  LAKE.

* IMPACTS... THE COMBINATION OF INCREASING WINDS AND WAVES WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH EARLY
THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS
MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS.

&&

$$

SCZ040-042>044-050-052-162000-
/O.CAN.KCHS.WI.Y.0005.000000T0000Z-130316T2300Z/
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-CHARLESTON-
TIDAL BERKELEY-
INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...WALTERBORO...
ST. GEORGE...SUMMERVILLE...CHARLESTON...DANIEL ISLAND...
NAVAL WEAPONS STATION CHARLESTON
259 PM EDT SAT MAR 16 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY.

THE RISK FOR WIND GUSTS EXCEEDING 40 MPH HAS DIMINISHED...ALTHOUGH
BREEZY CONDITIONS WILL CONTINUE THROUGH SUNSET.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 16, 5:25 AM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Mar 16, 5:25 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
525 AM EDT SAT MAR 16 2013

.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL INTO EARLY NEXT WEEK. A COLD FRONT WILL
THEN MOVE THROUGH THE AREA TUESDAY...FOLLOWED BY BRIEF HIGH
PRESSURE THROUGH WEDNESDAY. EXPECT A WETTER STORM SYSTEM TO THEN
AFFECT THE AREA THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WAVE OF LOW PRESSURE WILL CROSS THE CENTRAL APPALACHIANS AND
ADVANCE TOWARD THE MID-ATLANTIC COAST TODAY WHILE AN ASSOCIATED
COLD FRONT DROPS SOUTHWARD. THE FRONT WILL BEGIN TO ENCOUNTER
SOME RESISTANCE AS IT STARTS TO ALIGN WITH THE MID AND UPPER LEVEL
FLOW WHICH BECOMES MORE ZONAL AS THE DAY PROGRESSES. MEANWHILE...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED NEAR THE BAHAMAS.

A TIGHT SURFACE PRESSURE GRADIENT WILL BE IN PLACE ACROSS THE
AREA TODAY IN BETWEEN THESE TWO SYSTEMS. STRONG GRADIENT WINDS...
ENHANCED BY A 35-40 KT LOW LEVEL JET AND DEEP MIXING...WILL REACH
15-25 MPH LATE THIS MORNING AND THIS AFTERNOON WITH GUSTS UPWARDS
OF 30-35 MPH POSSIBLE AT TIMES. THE STRONGEST WINDS ARE EXPECTED
ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND FAR INTERIOR PORTIONS
OF SOUTHEAST GEORGIA...WHERE A WIND ADVISORY MAY BE NEEDED IF
TEMPERATURES ARE ANY WARMER THAN CURRENTLY FORECAST WHICH WOULD
RESULT IN EVEN DEEPER MIXING. FOR NOW...A SPECIAL WEATHER
STATEMENT WILL BE ISSUED INDICATING THE HIGH LIKELIHOOD OF STRONG
WINDS ON ELEVATED SURFACES AND BRIDGES.

AS FOR TEMPERATURES...A STRONG WESTERLY FLOW ALOFT AND RISING LOW
LEVEL THICKNESS VALUES WILL COMBINE TO PRODUCE A VERY WARM DAY
ACROSS THE AREA. IN FACT THESE LOW LEVEL THICKNESS VALUES SUPPORT
HIGHS IN THE UPPER 70S TO AROUND 80...WHICH IS A DEGREE OR TWO
ABOVE GUIDANCE BUT APPEAR REASONABLE GIVEN THE TENDENCY OF
GUIDANCE TO BE A BIT TOO COOL RECENTLY. MAY HAVE GONE EVEN WARMER
WITH FORECAST HIGHS...BUT THE LOW LEVEL FLOW IS NOT TRULY
DOWNSLOPE AND THERE WILL BE SOME HIGH CLOUDS SPREADING ACROSS THE
AREA AT TIMES TODAY WHICH COULD LIMIT HEATING SLIGHTLY.

LAKE WINDS...AIR TEMPERATURES IN THE UPPER 70S WILL SUPPORT DEEP
MIXING NEAR THE LAKE SHORE TODAY...BUT WITH WATER TEMPERATURES ONLY IN
THE MID 50S MIXING WILL BE LIMITED OVER THE OPEN LAKE WATERS.
DESPITE THE LIMITED MIXING OVER THE LAKE ITSELF...WINDS ALONG THE
LAKE SHORE WILL BE AROUND 20 KT WITH EVEN HIGHER GUSTS AT TIMES
LATE THIS MORNING AND THIS AFTERNOON. THEREFORE...A LAKE WIND
ADVISORY HAS BEEN ISSUED FOR LAKE MOULTRIE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...A BACKDOOR COLD FRONT WILL SLOWLY SAG ACROSS THE
SOUTHERN MID-ATLANTIC REGION...WHILE HIGH PRESSURE PREVAILS JUST
NORTHEAST OF THE BAHAMAS. THIS WILL SUPPORT A CONTINUED TIGHT
SURFACE PRESSURE GRADIENT OVER THE AREA IN THE EVENING...WITH THE
GRADIENT EXPECTED TO RELAX SOME OVERNIGHT. THE ATMOSPHERE WILL
REMAIN FAIRLY WELL MIXED IN THE EVENING...BUT WIND SPEEDS SHOULD
LIGHTEN AND POSSIBLY EVEN DECOUPLE IN SOME PLACES LATER TONIGHT AS
LOW LEVEL JETTING WEAKENS OVERHEAD AND THE GRADIENT DIMINISHES.
THERE WILL BE SOME CIRRUS PASSING OVERHEAD AT TIMES...AND MODELS ARE
INDICATING THAT BOUNDARY LAYER MOISTURE WILL INCREASE TOWARD
DAYBREAK. THIS COULD LEAD TO THE DEVELOPMENT OF SOME PATCHY FOG
WHERE WINDS DECOUPLE...MAINLY ACROSS PARTS OF SOUTHEAST GEORGIA.
LOWS WILL GENERALLY BE IN THE LOWER TO MID 50S TONIGHT.

SUNDAY THROUGH TUESDAY...FAIRLY ZONAL FLOW ALOFT TO START THE
PERIOD WILL BACK TO MORE SOUTHWESTERLY AHEAD OF AN UPPER TROUGH
WHICH LOOKS TO ENVELOPE MUCH OF THE EASTERN US BY THE END OF THE
PERIOD. AHEAD OF THIS TROUGH A STATIONARY FRONT WILL LINGER JUST
NORTH OF THE AREA UNTIL MONDAY WHEN IT SHOULD RETREAT BACK NORTH
AS A WARM FRONT. A COLD FRONT WILL THEN PUSH THROUGH FROM THE WEST
LATE MONDAY NIGHT INTO TUESDAY MORNING. RAIN SHOULD HOLD OFF
THROUGH SUNDAY NIGHT WITH BETTER CHANCES MONDAY INTO MONDAY NIGHT.
THERE LOOKS LIKE THERE COULD BE ENOUGH INSTABILITY...BOTH IN THE
LOWER AND MID LEVELS...TO PRODUCE SOME THUNDERSTORMS. A FEW
SHOWERS COULD LINGER NEAR THE COAST TUESDAY MORNING BEFORE MUCH
DRIER AIR FILTERS IN FROM THE WEST DURING THE DAY. RAINFALL TOTALS
THROUGH THE PERIOD SHOULD BE 0.25 INCHES OR LESS...HIGHEST LIKELY
INLAND CLOSER TO THE FRONT. FAIRLY WARM CONDITIONS ARE EXPECTED
THROUGH THE PERIOD WITH HIGHS IN THE MID TO UPPER 70S...WELL ABOVE
NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL MOVE INTO THE AREA TUESDAY NIGHT BEFORE WEAKENING
WEDNESDAY AS ANOTHER TROUGH SHIFTS OFF THE MID ATLANTIC COAST. HIGH
PRESSURE WILL THEN BE REINFORCED FROM THE NORTHWEST WEDNESDAY NIGHT.
FORECAST UNCERTAINTY GROWS THURSDAY AS THERE IS SOME MODEL
DISAGREEMENT REGARDING HOW QUICK DEEP MOISTURE BEGINS TO MOVE BACK
IN FROM THE WEST IN ASSOCIATION WITH DEVELOPING LOW PRESSURE OVER
THE PLAINS. FOR NOW WILL KEEP IT DRY UNTIL THURSDAY WHEN DEEPER
MOISTURE MOVES IN AND LOW PRESSURE DEVELOPS ALONG A WARM FRONT NEAR
THE GULF COAST AND TRACKS TOWARD THE AREA. GOOD RAIN CHANCES SHOULD
PERSIST THROUGH FRIDAY BEFORE THE DEEPER MOISTURE SHIFTS OFFSHORE.
WITH PWATS SURPASSING 1.5 INCHES WE COULD SEE A HEALTHY DOSE OF
RAINFALL FROM THIS EVENT WITH TOTALS 1.5-2 INCHES.

TEMPERATURES WILL BE CLOSE TO NORMAL WEDNESDAY AND THEN LIKELY BELOW
NORMAL THURSDAY THROUGH THE END OF THE WEEK.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 06Z SUNDAY.
35-40 KT WINDS WITHIN A COUPLE THOUSAND FEET OF THE SURFACE WILL
RESULT IN LOW LEVEL WIND SHEAR AT BOTH TERMINALS THROUGH MID-
MORNING. THEN...AS DEEPER MIXING DEVELOPS IN THE LATE MORNING AND
AFTERNOON...WIND GUSTS WILL REACH UPWARDS OF 25-30 KT AT THE
TERMINALS...HIGHEST AT KCHS.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR. LOW PROBABILITY OF MVFR
CONDITIONS WITH SHOWERS MONDAY INTO TUESDAY WITH A COLD FRONT.

&&

.MARINE...
SATURDAY....THE REGION WILL BE UNDER THE INFLUENCE OF AN
INCREASING PRESSURE GRADIENT AND STRENGTHENING WINDS AS AN AREA OF
LOW PRESSURE MOVES ACROSS THE MID ATLANTIC STATES AND HIGHER
PRESSURE REMAINS SOUTH OF THE AREA ACROSS FLORIDA AND THE ADJACENT
ATLANTIC WATERS. SOUTHWEST WINDS OF GENERALLY 15 TO 20 KT WITH
GUSTS OF 20 TO 25 KT WILL BE POSSIBLE. HAVE ISSUED A SMALL CRAFT
ADVISORY FOR THE CHARLESTON HARBOR AND THE NEAR SHORE SOUTH
CAROLINA WATERS NORTH OF EDISTO BEACH...ALTHOUGH THE STRONGEST
GUSTS THERE WILL OCCUR WELL OUT TOWARD 20 NM FROM THE COAST WHERE
WARMER WATER TEMPERATURES WILL PROMOTE STRONGER MIXING.

SATURDAY NIGHT...WINDS WILL REMAIN ELEVATED INTO THE EVENING...BUT
SHOULD BEGIN TO DIMINISH IN THE LATE EVENING AND OVERNIGHT AS THE
SURFACE PRESSURE GRADIENT WEAKENS AND LOW LEVEL WINDS SUBSIDE. THE
SMALL CRAFT ADVISORY IS SCHEDULED TO COME DOWN AT 8 PM FOR
CHARLESTON HARBOR AND MIDNIGHT FOR THE NEAR SHORE WATERS NORTH OF
EDISTO BEACH.

SUNDAY THROUGH THURSDAY...THE PATTERN WILL BE DOMINATED BY ATLANTIC
HIGH PRESSURE INTO MONDAY NIGHT BEFORE A COLD FRONT PUSHES THROUGH
EARLY TUESDAY. HIGH PRESSURE WILL THEN MOVE IN THROUGH WEDNESDAY
BEFORE ANOTHER COLD FRONT PUSHES THROUGH WEDNESDAY NIGHT. THERE WILL
BE A CHANCE OF ADVISORY CONDITIONS IN CHARLESTON HARBOR MON AND TUE
DUE TO BREEZY CONDITIONS ALONG THE LAND/SEA INTERFACE BUT OTHERWISE
CONDITIONS SHOULD MOSTLY REMAIN BELOW ADVISORY LEVELS.

&&

.FIRE WEATHER...
DATA CONTINUES TO SUPPORT GUSTY WINDS OF 15-25 MPH WITH GUSTS TO
30-35 MPH AND LOW HUMIDITY OF 20-25 PERCENT INLAND AND 25-35
PERCENT CLOSE TO THE COAST THIS AFTERNOON/EARLY EVENING. STATE AND
FEDERAL USERS INDICATE THAT FUELS HAVE DRIED OUT CONSIDERABLY OVER
THE PAST FEW DAYS...SO CONDITIONS ARE BECOMING MORE FAVORABLE FOR
WILDFIRES. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG
WARNING FOR ALL FIRE ZONES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     GAZ087-088-099>101-114>119-137>141.
SC...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     SCZ040-042>045-047>052.
     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR AMZ330.

&&

SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...RJB/JAQ
LONG TERM...RJB
AVIATION...RJB/JAQ
MARINE...RJB/JAQ
FIRE WEATHER...
Hazardous weather outlook, Mar 16, 7:42 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
742 AM EDT SAT MAR 16 2013

SCZ045-171145-
INLAND BERKELEY-
742 AM EDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ099>101-114>119-137>141-171145-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
742 AM EDT SAT MAR 16 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-171145-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
742 AM EDT SAT MAR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-SCZ040-042-047>049-051-171145-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
742 AM EDT SAT MAR 16 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ043-044-050-052-171145-
INLAND COLLETON-DORCHESTER-CHARLESTON-TIDAL BERKELEY-
742 AM EDT SAT MAR 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Mar 16, 5:39 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 AM EDT SAT MAR 16 2013

GAZ087-088-SCZ040-042>045-047>052-161500-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
539 AM EDT SAT MAR 16 2013

...BREEZY CONDITIONS EXPECTED LATE THIS MORNING AND THIS
AFTERNOON...

THE COMBINATION OF LOW PRESSURE PASSING THROUGH THE MID-ATLANTIC
STATES AND HIGH PRESSURE OVER THE BAHAMAS WILL PRODUCE BREEZY CONDITIONS
ACROSS MUCH OF THE AREA TODAY. SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO 15 TO 25 MPH LATE THIS MORNING AND CONTINUE THROUGH
THIS AFTERNOON. GUSTS COULD REACH UPWARDS OF 30 TO 35 MPH AT TIMES
AS WELL. IF TEMPERATURES ARE WARMER THAN CURRENTLY FORECAST...WINDS
COULD BE EVEN STRONGER AND A WIND ADVISORY MAY EVENTUALLY BE
NEEDED.

WINDS THIS STRONG COULD BLOW AROUND UNSECURED LIGHT WEIGHT OBJECTS
SUCH AS OUTDOOR FURNITURE AND GARBAGE PAILS. DRIVING CAN ALSO
BECOME DIFFICULT FOR THOSE IN HIGH PROFILE VEHICLES AS WINDS ON
SOME OF THE TALLER BRIDGES CAN BE EVEN STRONGER. SOME OF THE
BRIDGES WHICH COULD EXPERIENCE THE STRONG WINDS INCLUDE...THE
RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B. EDWARDS
BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS CONNECTOR...THE
AMOS NATHANIEL RODGERS BRIDGE AND THE WOODS MEMORIAL BRIDGE.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:14 AM EDTSmall Craft AdvisoryCHS18 hr
Mar 16, 3:52 AM EDTRed Flag WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton15 hr
Mar 16, 4:08 AM EDTLake Wind AdvisoryCHSBerkeley4 hr
Mar 16, 2:59 PM EDTLake Wind AdvisoryCHSBerkeley6 hr

Nearby

Wind Advisories in South Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.